Alert archive / North Carolina / Flash Flood Warnings in 2023
Flash Flood Warning 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Jul 3, 2023, 4:15 PM EDT for Duplin County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2023, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 3, 2023, 6:54 PM EDT
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Duplin County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WGUS52 KMHX 032015
FFWMHX
NCC061-032315-
/O.NEW.KMHX.FF.W.0001.230703T2015Z-230703T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
415 PM EDT Mon Jul 3 2023
The National Weather Service in Newport/Morehead City has issued a
* Flash Flood Warning for...
Duplin County in eastern North Carolina...
* Until 715 PM EDT.
* At 415 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Wallace, Warsaw, Mount Olive, Kornegay, Rose Hill, Beulaville,
Bowdens, Cypress Creek, Beautancus, Kenansville, Chinquapin,
Potters Hill, Albertson, Sarecta, Faison, Magnolia, Greenevers,
Calypso, Lyman and Teachey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3517 7797 3517 7793 3515 7789 3518 7783
3515 7777 3511 7775 3502 7775 3497 7768
3492 7765 3472 7768 3471 7798 3473 7801
3471 7813 3474 7820 3490 7815 3508 7816
3509 7817 3519 7816 3518 7808 3519 7802
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
421 follow-up statement
662
WGUS72 KMHX 032254
FFSMHX
Flash Flood Statement
National Weather Service Newport/Morehead City NC
654 PM EDT Mon Jul 3 2023
NCC061-032304-
/O.CAN.KMHX.FF.W.0001.000000T0000Z-230703T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duplin NC-
654 PM EDT Mon Jul 3 2023
...FLASH FLOOD WARNING IS CANCELLED FOR DUPLIN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3517 7797 3517 7793 3515 7789 3518 7783
3515 7777 3511 7775 3502 7775 3497 7768
3492 7765 3472 7768 3471 7798 3473 7801
3471 7813 3474 7820 3490 7815 3508 7816
3509 7817 3519 7816 3518 7808 3519 7802
$$
42What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:30 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
330 PM EDT Mon Jul 3 2023
.SYNOPSIS...
High pressure offshore and inland troughing persists through
much of the coming week, bringing hot and muggy weather with
isolated to scattered mainly afternoon and evening storms.
&&
.NEAR TERM /Through Tonight/...
As of 330 PM Mon...TSRA has developed acrs the Coastal Plain
counties. As of mid afternoon, shear is the limiting factor for
organized severe, but instability is in great supply with a
swath of 3500 J/kg MLCAPE, 5,000+ J/KG sfc CAPE draped across
the CWA inland from the coast. While impressive shear is not as
widespread as the MLCAPE, hi- res guidance is hinting at some
pockets of sufficient deep layer shear acrs the nwrn/nrn zones
where the slight risk encompasses. Organized clusters of storms
should cont to develop eastward as the better shear advects in
ahead of the surface trough. Main threat still wet microbursts
with damaging winds, though some large hail not completely out
of the question. QPF will be heavy if storms train, as PW's are
above 2". A severe thunderstorm watch is in effect for all of
ENC, though best chances as stated will be nwrn and nrn zones.
Storms should decrease in potency after loss of daytime heating
overnight. Some lingering non-severe isoated storms may work in
from the west through the late night hours, but few and far
between if any. The trend of muggy overnight lows will continue
with upper 70s along the coast and mid 70s interior.
&&
.SHORT TERM /TUESDAY/...
As of 330 PM Mon...Big story for the 4th of July Holiday will
be the continuing heat and humidity. Model TD's once again very
high with readings in the upper 70s for most. Combined with T's
expected in the 90s, another heat advisory has been issued with
readings of 105-110 expected once again. With many outdoor
activities planned due to the holiday, there will be a greater
risk of heat related impacts to the area.
Sct thunderstorms are then expected to develop once again in the
afternoon, this time with best coverage most likely along the
sea breeze converence zone inland from the immediate coast. By
late afternoon/early evening, some of these storms may drift all
the way to the coast. Most of the activity will be diurnally
driven, so a weakening and diminishing coverage will be noted
through the evening hours. Model CAPES once again very high with
the hot and humid airmass in place, though bulk deep layer
shear is quite meager only around 25 kt or less, thus the threat
for mostly a wet microburst or two, with the region in a
marginal risk for severe.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 330 AM Mon...Oppressive heat and humidity continues for
the 4th of July, as well as the threat of strong to severe
thunderstorms. Then, slightly more tolerable conditions develop
for the rest of the long term, though heat indices will peak
around 100 degrees each afternoon. A somewhat unsettled pattern
continues as well, with peak thunderstorm coverage inland each
afternoon, and then shifting to the coast and offshore each
night.
Wednesday through Sunday...A somewhat unsettled pattern will
continue into the weekend as a hot and moist airmass as well as
subtle upper level troughing persist over the region. Diurnally
driven convection will peak each afternoon inland with coverage
in the 40%-60% range, and then shift to the coast and offshore
each night. Highs will mostly range from the upper 80s along the
coast to the low 90s inland, and heat indices will likely be
100-105 degrees most afternoons.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /through Tue/...
As of 2 PM Monday...Prevailing VFR conditions with possible
brief periods of lowered VIS and/or CIGs during thunderstorms.
Added TEMPO for thunder for ISO, PGV but kept it out of OAJ and
EWN with this update. SW winds 5-10kt with gusts 15-20 this
afternoon before sunset. Another threat for sct thunderstorms
Tue afternoon with local reductions to vsbys in heavier rain.
LONG TERM /Wed through Friday/...
As of 400 AM Mon...Periods of sub-VFR conditions will be
possible each afternoon and evening due to the afternoon/evening
thunderstorm potential. There will also be potential for early
morning patchy fog, especially in locations that see rain the
day before.
&&
.MARINE...
SHORT TERM /through Mon/...
As of 330 PM Monday...Generally SW winds 10-15 kts with gusts
up to 20 kts along the coastal waters. Along the Pamlico Sound,
SW winds 10-15 kts increasing to 15-20 kts later in the day
with 20+ kt gusts where thermal gradient is maximized. Winds not
quite as strong on Tue with gradient and thermal flow a bit
lower, with 10-15 kt sustained expected for most.
LONG TERM /Wed through Friday/...
As of 400 AM Mon...SW winds will steadily increase through the
day Tuesday, becoming 15-20 kts with some gusts to 25 kts by
late afternoon through early Tuesday night. Some brief periods
of Small Craft conditions will be possible across the coastal
waters and Pamlico Sound late Tuesday evening.
Winds Wednesday through Thursday will be mostly SW 10-15 kts,
and then turn lighter and more variable on Friday. Seas will be
2-4 ft through Wednesday morning, and then become 2-3 ft.
&&
.CLIMATE...
Record High temps for 07/03 (Monday)
LOCATION TEMP/YEAR
New Bern 98/1954 (KEWN ASOS)
Cape Hatteras 93/2014 (KHSE ASOS)
Greenville 100/2019 (COOP - Not KPGV AWOS)
Morehead City 92/1998 (COOP - Not KMRH ASOS)
Kinston 102/1954 (COOP - Not KISO AWOS)
Record High temps for 07/04 (Tuesday)
LOCATION TEMP/YEAR
New Bern 95/2012 (KEWN ASOS)
Cape Hatteras 94/2020 (KHSE ASOS)
Greenville 99/2002 (COOP - Not KPGV AWOS)
Morehead City 93/1997 (COOP - Not KMRH ASOS)
Kinston 104/1902 (COOP - Not KISO AWOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 8 PM EDT this evening for NCZ029-044>047-
079>081-090>092-094-193>196-198-199-203>205.
Heat Advisory from 10 AM to 8 PM EDT Tuesday for NCZ029-
044>047-079>081-090>092-094-193>196-198-199-203>205.
Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-204-205.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...RM/SGK
AVIATION...TL/SGK
MARINE...TL/SGK
CLIMATE...MHXHazardous weather outlook, Jul 3, 5:06 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 506 AM EDT Mon Jul 3 2023 NCZ205-040915- Hatteras Island- 506 AM EDT Mon Jul 3 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF CAPE HATTERAS... ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. Heat Advisory. Strong to severe thunderstorms are possible this evening with the main threats damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms are possible late Tuesday afternoon and evening with the main threats damaging wind gusts and large hail. Additionally, dangerous heat and humidity is expected with peak heat indices of 105 to 110 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193-194-198-040915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 506 AM EDT Mon Jul 3 2023 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms are possible this evening with the main threats damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms are possible late Tuesday afternoon and evening with the main threats damaging wind gusts and large hail. Additionally, dangerous heat and humidity is expected with peak heat indices of 105 to 110 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-040915- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 506 AM EDT Mon Jul 3 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Heat Advisory. Strong to severe thunderstorms are possible this evening with the main threats damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms are possible late Tuesday afternoon and evening with the main threats damaging wind gusts and large hail. Additionally, dangerous heat and humidity is expected with peak heat indices of 105 to 110 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-040915- Northern Outer Banks- 506 AM EDT Mon Jul 3 2023 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Heat Advisory. Strong to severe thunderstorms are possible this evening with the main threats damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms are possible late Tuesday afternoon and evening with the main threats damaging wind gusts and large hail. Additionally, dangerous heat and humidity is expected with peak heat indices of 105 to 110 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 3, 2:51 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
251 PM EDT Mon Jul 3 2023
NCZ090-031915-
Duplin NC-
251 PM EDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of northern Duplin
County through 315 PM EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm over
Warsaw, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warsaw, Kornegay, Bowdens, Beautancus, Kenansville, Sarecta and
Faison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
eastern North Carolina.
&&
LAT...LON 3519 7801 3518 7798 3517 7798 3517 7793
3515 7789 3516 7789 3517 7787 3498 7773
3489 7814 3491 7815 3508 7816 3510 7817
TIME...MOT...LOC 1851Z 236DEG 16KT 3501 7810
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RCFSpecial weather statement, Jul 3, 3:08 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
308 PM EDT Mon Jul 3 2023
NCZ029-031945-
Martin NC-
308 PM EDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of central Martin
County through 345 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Robersonville, or near Williamston, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Williamston, Robersonville, Gold Point, Jamesville, Hamilton,
Everetts, Hassell and Beargrass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
eastern North Carolina.
&&
LAT...LON 3599 7720 3595 7720 3593 7718 3593 7709
3594 7704 3589 7702 3587 7705 3586 7703
3586 7701 3590 7694 3584 7685 3586 7683
3589 7683 3587 7679 3583 7685 3586 7690
3581 7690 3571 7709 3579 7726 3588 7734
TIME...MOT...LOC 1908Z 241DEG 16KT 3585 7718
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RCFSpecial weather statement, Jul 3, 3:16 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
316 PM EDT Mon Jul 3 2023
NCZ090>092-032000-
Jones NC-Lenoir NC-Duplin NC-
316 PM EDT Mon Jul 3 2023
...An area of strong thunderstorms will impact portions of west
central Jones, southwestern Lenoir, northwestern Onslow and Duplin
Counties through 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kenansville, or near Warsaw, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warsaw, La Grange, Kornegay, Rose Hill, Beulaville, Deep Run,
Bowdens, Beautancus, Kenansville, Potters Hill, Albertson, Sarecta,
Faison, Magnolia, Pink Hill, Sandy Bottom and Hargetts Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
eastern North Carolina.
&&
LAT...LON 3490 7815 3511 7817 3519 7802 3517 7797
3517 7793 3515 7789 3516 7789 3518 7783
3529 7783 3532 7776 3498 7758 3498 7767
3497 7768 3494 7766 3475 7819
TIME...MOT...LOC 1915Z 241DEG 16KT 3503 7799
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RCFSpecial weather statement, Jul 3, 3:57 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
357 PM EDT Mon Jul 3 2023
NCZ090>092-193-194-198-032045-
Jones NC-Lenoir NC-Inland Onslow NC-Northern Craven NC-Duplin NC-
Southern Craven NC-
357 PM EDT Mon Jul 3 2023
...Strong thunderstorms will impact portions of central Jones, south
central Lenoir, southwestern Craven, northern Onslow and southeastern
Duplin Counties through 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deep Run to near Chinquapin to Willard.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, Wallace, Half Moon, Phillips Crossroads, Richlands,
Beulaville, Maysville, Catherine Lake, Kellum, Cypress Creek,
Comfort, Chinquapin, Belgrade, Potters Hill, Petersburg, Pleasant
Hill, Albert J Ellis Airport, Richlands South, Deppe and Lyman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
eastern North Carolina.
&&
LAT...LON 3487 7785 3506 7772 3510 7719 3490 7718
3467 7757 3466 7765 3472 7768 3472 7794
3471 7798 3472 7800
TIME...MOT...LOC 1957Z 251DEG 16KT 3506 7769 3487 7783 3470 7799
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RCFSpecial weather statement, Jul 3, 4:02 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
402 PM EDT Mon Jul 3 2023
NCZ090-091-032045-
Lenoir NC-Duplin NC-
402 PM EDT Mon Jul 3 2023
...Strong thunderstorms will impact portions of southwestern Lenoir
and Duplin Counties through 445 PM EDT...
At 402 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beautancus to near Kenansville to near
Willard. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wallace, Warsaw, Mount Olive, Kornegay, Rose Hill, Bowdens,
Beautancus, Kenansville, Albertson, Harrells, Sarecta, Faison,
Magnolia, Greenevers, Pink Hill, Calypso and Teachey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
eastern North Carolina.
&&
LAT...LON 3490 7815 3502 7815 3509 7817 3519 7816
3518 7808 3519 7802 3518 7798 3517 7797
3517 7793 3515 7789 3516 7789 3518 7783
3524 7783 3506 7772 3486 7785 3472 7799
3473 7802 3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 2002Z 275DEG 19KT 3517 7798 3501 7793 3470 7802
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RCFThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:01 AM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 15 hr |
| Jul 3, 2:51 PM EDT | Special Weather Statement | MHX | Duplin | 24 min |
| Jul 3, 3:08 PM EDT | Special Weather Statement | MHX | Martin | 37 min |
| Jul 3, 3:16 PM EDT | Special Weather Statement | MHX | Duplin | 44 min |
| Jul 3, 3:36 PM EDT | Special Marine Warning | MHX | 54 min | |
| Jul 3, 3:45 PM EDT | Heat Advisory | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more | 27 hr |
| Jul 3, 3:55 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir, Pitt | 27 min |
| Jul 3, 3:57 PM EDT | Special Weather Statement | MHX | Jones, Onslow | 48 min |
| Jul 3, 4:02 PM EDT | Special Weather Statement | MHX | Duplin | 43 min |
| Jul 3, 4:20 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 40 min |
| Jul 3, 4:27 PM EDT | Special Marine Warning | MHX | 93 min | |
| Jul 3, 4:41 PM EDT | Special Weather Statement | MHX | Duplin | 49 min |
| Jul 3, 4:46 PM EDT | Special Weather Statement | MHX | Craven, Jones, Onslow | 44 min |
| Jul 3, 4:50 PM EDT | Special Marine Warning | MHX | 40 min | |
| Jul 3, 4:57 PM EDT | Special Weather Statement | MHX | Beaufort, Washington | 48 min |
| Jul 3, 5:00 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jul 3, 5:04 PM EDT | Special Weather Statement | MHX | Dare | 41 min |
| Jul 3, 5:25 PM EDT | Special Marine Warning | MHX | 65 min | |
| Jul 3, 5:29 PM EDT | Areal Flood Advisory | MHX | Washington | 3 hr |
| Jul 3, 5:40 PM EDT | Special Weather Statement | MHX | Beaufort | 50 min |
| Jul 3, 5:44 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 46 min |
| Jul 3, 6:11 PM EDT | Special Marine Warning | MHX | 94 min | |
| Jul 3, 6:28 PM EDT | Special Weather Statement | MHX | Tyrrell | 32 min |
Nearby
Flash Flood Warnings in North Carolina, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.